Alert archive / Indiana / Flash Flood Warnings in 2002
Flash Flood Warning 42, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 8, 2002, 9:04 AM EDT for 5 counties in Indiana. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2002, 9:04 AM EDT (13:04 UTC)
- Expired
- May 8, 2002, 11:00 AM EDT
- In force
- 116 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Dearborn County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.1 hours before the alert went out and 325 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 081306 FFWILN INC029-047-115-137-155-081600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 804 AM EST WED MAY 8 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... FRANKLIN COUNTY IN SOUTHEAST INDIANA... DEARBORN COUNTY IN SOUTHEAST INDIANA... RIPLEY COUNTY IN SOUTHEAST INDIANA... OHIO COUNTY IN SOUTHEAST INDIANA... SWITZERLAND COUNTY IN SOUTHEAST INDIANA... * UNTIL 1100 AM EST... * WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER SOUTHEAST INDIANA. UP TO ONE INCH OF RAIN HAD FALLEN SINCE 6 AM EST...WITH AN ADDITIONAL 1 TO 3 INCHES EXPECTED THROUGH 10 AM EST. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... BATESVILLE... BROOKVILLE... LAWRENCEBURG... MILAN... OLDENBURG... RISING SUN... VERSAILLES... A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 8, 2:24 AM EDT, 6 hours 40 minutes earlier.
Area forecast discussion, May 8, 2:24 AM EDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
224 AM EDT WED MAY 8 2002
FRONT HAS DROPPED SOUTH OF THE FA RUNNING FROM NEAR HTS-SDF. 850
AND 925 WINDS PICK UP TOWARDS 12Z THIS MORNING. THIS SHOULD AID IN
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS TODAY. PREFER THE ETA
SOLUTION WHICH KEEPS THE HEAVIEST RAINFALL ACROSS WESTERN SECTIONS
OF THE FA. CURRENT FLOOD WATCH SEEMS TO HAVE THIS AREA COVERED WELL.
FRONT PUSHES NORTH DURING THE DAY. THIS SHOULD PUSH THE BULK OF THE
RAIN WITH IT. ATMOSPHERE OBVIOUSLY BECOMES UNSTABLE WITH CAPES TO
1500 AND LI TO -4...BUT CIN INCREASES. WILL TAPER OFF TO CHANCE
POPS IN THE AFTERNOON ACROSS THE SOUTH AND LATE IN THE NORTH.
TONIGHT SHOULD BE DRY AS COLD FRONT REMAINS TO THE WEST. FRONT
SWINGS THROUGH ON THURSDAY. WILL GO WITH CATEGORICAL POPS WITH
FROPA.
TEMPERATURES TRICKY TODAY AND TOMORROW. CURRENTLY NUMBERS LOOK GOOD
SO ONLY A TWEAK HERE OR THERE.
CLEMISILN OUT LATER.
ILN...FLOOD WATCH FOR WEDNESDAY
INZ050-058-059-066-073>075-080
KYZ089>098
OHZ042-051>053-060>062-070>072-077-078
SITESIn the hours before
Special weather statement, May 8, 4:10 AM EDT, 4 hours 54 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-082000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 410 AM EDT WED MAY 8 2002 A LOW PRESSURE CENTER WILL MOVE EAST FROM THE CENTRAL PLAINS INTO THE UPPER MISSISSIPPI VALLEY BY THIS EVENING. THE APPROACH OF THE LOW...WILL MOVE A STATIONARY FRONT THAT IS LOCATED SOUTH OF THE OHIO RIVER THIS MORNING...TO THE NORTH AS A WARM FRONT TODAY. SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG THE WARM FRONT AS IT CROSSES THE REGION. WITH THE FRONT IN THE AREA...THERE EXISTS THE POTENTIAL FOR DAMAGING WIND AND HAIL FROM SOME OF THE STRONGER THUNDERSTORMS. THEREFORE THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES. SITES
Special weather statement, May 8, 4:54 AM EDT, 4 hours 10 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-082000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 410 AM EDT WED MAY 8 2002 A LOW PRESSURE CENTER WILL MOVE EAST FROM THE CENTRAL PLAINS INTO THE UPPER MISSISSIPPI VALLEY BY THIS EVENING. THE APPROACH OF THE LOW...WILL MOVE A STATIONARY FRONT THAT IS LOCATED SOUTH OF THE OHIO RIVER THIS MORNING...TO THE NORTH AS A WARM FRONT TODAY. SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG THE WARM FRONT AS IT CROSSES THE REGION. WITH THE FRONT IN THE AREA...THERE EXISTS THE POTENTIAL FOR DAMAGING WIND AND HAIL FROM SOME OF THE STRONGER THUNDERSTORMS. THEREFORE THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES. SITES
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 9:06 AM EDT | Flash Flood Warning | ILN | Dearborn, Franklin, Ohio, Ripley, Switzerland | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.